Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 123, NWS Fort Worth, TX

May 7, 2012Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2012, 6:48 PM CDT for Van Zandt County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2012, 6:48 PM CDT (23:48 UTC)
Expired
May 7, 2012, 7:45 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-506 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:01 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 7, 4:01 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT MON MAY 7 2012

.DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST CENTRAL
TEXAS OVER THE LAST FEW HOURS AS A COLD FRONT SLOWLY ADVANCES
INTO AN EXTREMELY UNSTABLE ENVIRONMENT. CURRENTLY THE FRONT IS
LINED UP FROM FAR WEST TEXAS TO NEAR SAN ANGELO AND STRETCHING
NORTHEAST INTO THE ARKLATEX. A CORRIDOR OF MOSTLY UNCAPPED STRONG
INSTABILITY EXTENDS AHEAD OF THE FRONT ACROSS MOST OF NORTH TEXAS
INTO THE HILL COUNTRY. MAIN CONCERNS OVER THE NEXT 12 HOURS WILL
BE THE POSSIBILITY OF CONVECTION BECOMING MORE ORGANIZED AND
TRANSITIONING INTO A FORWARD PROPAGATING MCS. HIGH RESOLUTION
GUIDANCE CONTINUES TO SUGGEST THAT CLUSTERS OF THUNDERSTORMS WILL
ORGANIZE OVER WEST CENTRAL TEXAS AND PROPAGATE EASTWARD INTO THE
AXIS OF HIGHER INSTABILITY. IN ADDITION...A FEW THUNDERSTORMS HAVE
DEVELOPED OVER THE ARKLATEX OVER THE LAST HOUR. IF THIS CONVECTION
CAN CLUSTER IT WILL LIKELY DRIFT SOUTHWARD ACROSS OUR NORTHEAST
COUNTIES. FOR THIS EVENING...WILL HAVE THE HIGHEST POPS ACROSS THE
SOUTHWEST WHERE CONVECTION IS ONGOING. IT APPEARS LIKELY THAT
THESE STORMS WILL HOLD TOGETHER AND MOVE EAST...SO WILL CARRY HIGH
POPS THROUGH TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 20.
GIVEN ANY ORGANIZED COMPLEX OF STORMS...DAMAGING WINDS WILL BE
LIKELY ALONG WITH LARGE HAIL. IN ADDITION TO ANY SEVERE WEATHER
THREAT TONIGHT...THUNDERSTORM MERGERS WITHIN ANY COMPLEX OF STORMS
WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. AT THIS TIME WILL
HOLD OFF ON ANY FLASH FLOOD WATCH...BUT WILL HAVE TO WATCH
ESPECIALLY OUR SOUTHERN COUNTIES.

HIGH PRESSURE BUILDS SOUTH DURING THE DAY TUESDAY WITH FRONT BEING
PUSHED INTO SOUTH TEXAS. THE UPPER TROF WILL STILL REMAIN WELL TO
THE WEST OF NORTH TEXAS...HOWEVER MODERATE WARM ADVECTION WILL
PERSIST FROM 800-600MB WHICH WILL LIKELY RESULT IN AREAS OF
SHOWERS. INSTABILITY WILL BE SIGNIFICANTLY LOWER TOMORROW BUT
STILL SUFFICIENT FOR THUNDERSTORMS. WILL MAINTAIN RELATIVELY HIGH
POPS THROUGH TUESDAY.

IT APPEARS THAT WE WILL GET A BREAK IN SCATTERED PRECIP ON
WEDNESDAY BEFORE UPPER LOW FINALLY EJECTS EASTWARD ON THURSDAY.
PRECIP CHANCES WILL INCREASE LATE THURSDAY NIGHT AND FRIDAY AND
AGAIN MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. BEYOND
FRIDAY NIGHT...NORTHWEST FLOW WILL PREVAIL AND FORECAST WILL
REMAIN DRY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  75  58  80  57 /  60  50  20  10   5
WACO, TX              69  76  59  80  57 /  80  70  30  10  10
PARIS, TX             64  75  54  76  53 /  40  30  20  10   5
DENTON, TX            62  71  54  79  53 /  40  40  20  10   5
MCKINNEY, TX          64  74  55  79  52 /  50  40  20  10   5
DALLAS, TX            66  76  59  80  59 /  60  50  20  10   5
TERRELL, TX           66  75  57  79  55 /  70  50  20  10   5
CORSICANA, TX         68  76  60  78  57 /  80  60  30  10  10
TEMPLE, TX            68  76  60  77  58 /  80  70  40  10  10
MINERAL WELLS, TX     60  70  54  79  54 /  50  50  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 7, 3:53 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON MAY 7 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
353 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH TEXAS FROM THE
SOUTHWEST THROUGH THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP NEAR A BONHAM TO
SULPHUR SPRINGS LINE AND THEN MOVE SOUTH EARLY THIS EVENING. THIS
LINE OF STORMS ALSO HAS A CHANCE OF BECOMING SEVERE WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH
TEXAS THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY IN THE REGION
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TUESDAY AND
TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

THUNDERSTORMS WILL RETURN TO THE FORECAST LATE THURSDAY...WITH
CHANCES CONTINUING THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS THIS
EVENING. SPOTTER ACTIVATION IS MOST LIKELY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR.

CAVANAUGH

In the hours before

Special weather statement, May 7, 6:22 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT MON MAY 7 2012

TXZ146-072345-
NAVARRO TX-
622 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN NAVARRO COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF CORSICANA...MOVING SOUTHEAST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARRY...BLOOMING GROVE...
CORSICANA AND DAWSON.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3182 9672 3207 9689 3228 9647 3212 9633
TIME...MOT...LOC 2321Z 294DEG 6KT 3207 9663

CAVANAUGH
Special weather statement, May 7, 6:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT MON MAY 7 2012

TXZ121-080000-
KAUFMAN TX-
630 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN KAUFMAN COUNTY

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 10 MILES SOUTH OF
KAUFMAN OR ACROSS THE SOUTHERN PART OF KAUFMAN COUNTY.  MOVEMENT WAS
SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND KEMP.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3237 9642 3240 9644 3241 9643 3242 9646
      3246 9648 3260 9609 3238 9608
TIME...MOT...LOC 2330Z 327DEG 3KT 3244 9626
Special weather statement, May 7, 6:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT MON MAY 7 2012

TXZ134-080000-
ELLIS TX-
633 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL ELLIS COUNTY

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ENNIS...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL AND ENNIS.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3217 9670 3237 9681 3244 9648 3241 9644
      3238 9643 3235 9646 3235 9644 3232 9641
TIME...MOT...LOC 2333Z 280DEG 9KT 3230 9655
Special weather statement, May 7, 6:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT MON MAY 7 2012

TXZ146-080000-
NAVARRO TX-
636 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN NAVARRO COUNTY

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING LINE OF STRONG THUNDERSTORM FROM JUST EAST OF GUN BARREL
CITY TO 10 MILES WEST OF CORSICANA OR ACROSS THE NORTHERN PART OF
THE NAVARRO COUNTY. MOVEMENT OF INDIVIDUAL STORMS WAS EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARRY AND BLOOMING GROVE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3198 9679 3209 9684 3232 9637 3222 9621
TIME...MOT...LOC 2335Z 234DEG 10KT 3213 9662
Special weather statement, May 7, 6:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT MON MAY 7 2012

TXZ130-080015-
ERATH TX-
644 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ERATH COUNTY

AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF STEPHENVILLE...MOVING
SOUTHEAST AT 10 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3221 9794 3208 9787 3196 9812 3209 9819
TIME...MOT...LOC 2344Z 296DEG 8KT 3211 9800
Local storm report, May 7, 6:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT MON MAY 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             CRYER CREEK             32.13N  96.67W
05/07/2012  E1.00 INCH       NAVARRO            TX   PUBLIC

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTSpecial Weather StatementFWDYoung35 min
May 6, 7:13 PM CDTSevere Thunderstorm WarningFWDYoung62 min
May 6, 7:17 PM CDTSpecial Weather StatementFWDStephens28 min
May 6, 7:24 PM CDTSevere Thunderstorm WarningFWDStephens66 min
May 6, 8:12 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 6, 8:19 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens56 min
May 6, 8:42 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker63 min
May 6, 9:16 PM CDTSpecial Weather StatementFWDEastland29 min
May 6, 9:34 PM CDTSpecial Weather StatementFWDTarrant26 min
May 6, 9:38 PM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 6, 10:03 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker57 min
May 6, 10:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 7, 12:24 AM CDTSpecial Weather StatementFWDHamilton36 min
May 7, 12:34 AM CDTSpecial Weather StatementFWDEastland26 min
May 7, 1:05 AM CDTSpecial Weather StatementFWDCoryell, Hamilton25 min
May 7, 5:50 PM CDTSpecial Weather StatementFWDDallas25 min
May 7, 6:07 PM CDTSpecial Weather StatementFWDHamilton23 min
May 7, 6:22 PM CDTSpecial Weather StatementFWDNavarro23 min
May 7, 6:30 PM CDTSpecial Weather StatementFWDKaufman30 min
May 7, 6:33 PM CDTSpecial Weather StatementFWDEllis27 min
May 7, 6:36 PM CDTSpecial Weather StatementFWDNavarro24 min
May 7, 6:41 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro64 min
May 7, 6:44 PM CDTSpecial Weather StatementFWDErath31 min
May 7, 6:54 PM CDTAreal Flood AdvisoryFWDHamilton3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.